http://dx.doi.org/10.1002/sim.3738">
 

Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Confidence intervals for a difference between proportions based on paired data

Language

English

Abstract

We construct several explicit asymptotic two-sided confidence intervals (CIs) for the difference between two correlated proportions using the method of variance of estimates recovery (MOVER). The basic idea is to recover variance estimates required for the proportion difference from the confidence limits for single proportions. The CI estimators for a single proportion, which are incorporated with the MOVER, include the Agresti-Coull, the Wilson, and the Jeffreys CIs. Our simulation results show that the MOVER-type CIs based on the continuity corrected U coefficient and the Tango score CI perform satisfactory in small sample designs and spare data structures. We illustrate the proposed CIs with several real examples. Copyright © 2009 John Wiley & Sons, Ltd.

Keywords

Agresti-coull interval, Jeffreys interval, Method of variance estimates recovery, Paired binary data, Tango score interval, Wilson score interval

Publication Date

2010

Source Publication Title

Statistics in Medicine

Volume

29

Issue

1

Start Page

86

End Page

96

Publisher

Wiley

ISSN (print)

02776715

ISSN (electronic)

10970258

This document is currently not available here.

Share

COinS